MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; MUST MC SCREW Ø7X45 CANNULATED

MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; MUST MC SCREW Ø7X45 CANNULATED
Model Number 03.58.265
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 26 september 2024: lot 2328497: (b)(4) items manufactured and released on 29-nov-2023.Expiration date: 2028-11-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Two devices of the same lot broke in this case.Clinical evaluation performed by medacta medical affairs manager: a revision surgery was performed approximately 4 months after an l4-s1 spinal fusion due to the breakage of both s1 screws.The patient reported pain but there is no mention of any traumatic incident.X-rays confirmed the breakage of both s1 screws.Postoperative images show proper positioning of the mc screw; however, the alignment of the lower spine appears nearly vertical, lacking the usual lumbar lordosis at this level.The rationale for this alignment choice is unclear.It is likely that the pedicle screws were subjected to excessive stress, resulting in breakage before successful osseous fusion.Identifying the exact cause is challenging and likely multifactorial.The probable uneven load distribution across the flattened spine, combined with the patient's strong bone quality, may have contributed to this unsuccesful outcome.The surgeon understandably decided to leave the tips of the two broken screws in place, as they are completely surrounded by bone and would require a highly invasive procedure for removal.Investigation performed by medacta spine r&d project manager: the screws have been broken in the middle of the shaft, instead of the neck as expectable.This was caused by the fact that the screws were not completely inserted in the bone.This caused a flection load higher than the design one.It is likely that the condition described in the clinical evaluation led to this result.Patient match guides planning analysis: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.Since no problems concerning the fitting and docking of the s01 guide were mentioned in the complaint report, we do not consider it necessary to reprint the guide and its bone model.
 
Event or Problem Description
Primary surgery was performed at l4-s with must mc and myspine mc guide on (b)(6) 2024.The patient had pain and had a visit in early (b)(6) 2024.It was discovered that the both sides of the s1 screws were broken in the x-ray.Revision surgery was performed on (b)(6) 2024.All implants were removed, and replaced with competitor's products.The tip of the broken screws remained in the patient's body.
 
Additional Manufacturer Narrative
On october 28th 2024: we have received the two screws involved in the event.Visual inspection performed by r&d project manager: the two screws have been broken in the middle of the shaft.The pedicle screws might have been subjected to high bending forces, resulting in breakage.The probable bending load application, combined with the patient's strong bone quality, may have contributed to the screws breakage.No issues detected on the other implants received.Correction: b3: date modified in 25-sep-2024.

Brand Name
M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM
Common Device Name
MUST MC SCREW Ø7X45 CANNULATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20512110
Report Number3005180920-2024-00834
Device Sequence Number15761068
Product Code NKB
UDI-Device Identifier07630971293779
UDI-Public07630971293779
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.58.265
Device Lot Number2328497
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceAsian